A lower bound for the maximum topological entropy of (4k + 2)-cycles

Lluís Alsedà, David Juher, Deborah M. King

Research output: Contribution to journalArticleResearchpeer-review

2 Citations (Scopus)

Abstract

For continuous interval maps we formulate a conjecture on the shape of the cycles of maximum topological entropy of period 4k + 2. We also present numerical support for the conjecture. This numerical support is of two different kinds. For periods 6, 10, 14, and 18 we are able to compute the maximum-entropy cycles using nontrivial ad hoc numerical procedures and the known results of [Jungreis 91]. In fact, the conjecture we formulate is based on these results. For periods n = 22, 26, and 30 we compute the maximum-entropy cycle of a restricted subfamily of cycles denoted by C∗n. The obtained results agree with the conjectured ones. The conjecture that we can restrict our attention to C∗n is motivated theoretically. On the other hand, it is worth noticing that the complexity of examining all cycles in C ∗22, C ∗26, and C ∗30 is much less than the complexity of computing the entropy of each cycle of period 18 in order to determine those with maximal entropy, therefore making it a feasible problem. © A K Peters, Ltd.
Original languageEnglish
Pages (from-to)391-407
JournalExperimental Mathematics
Volume17
DOIs
Publication statusPublished - 1 Jan 2008

Keywords

  • Combinatorial dynamics
  • Cycles of maximum entropy
  • Interval map
  • Topological entropy

Fingerprint Dive into the research topics of 'A lower bound for the maximum topological entropy of (4k + 2)-cycles'. Together they form a unique fingerprint.

Cite this